MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 82094-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported the device was discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified, non-tortuous left internal carotid artery that was 80% stenosed.An emboshield nav6 filter and a 7x30mm xact stent were deployed in the external carotid when they should have been deployed in the internal carotid.The nav6 was removed without issue.It was then attempted to advance a new emboshield nav6 to the internal carotid, but it failed to cross due to the anatomy.Endarterectomy surgery was then performed to treat the target lesion and to remove the xact stent.A clinically significant delay was reported as the patient was taken to surgery.There was no adverse patient sequela reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The reported patient effect of emergent or urgent endarterectomy / possibly requiring emergency surgery is listed in the xact instructions for use as a known potential patient effect potentially associated with carotid stents and embolic protection systems.Based on the case information, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11616364
Report Number2024168-2021-02760
Device Sequence Number3020969
Product Code NIM
UDI-Device Identifier08717648010309
UDI-Public08717648010309
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number82094-01
Device Catalogue Number82094-01
Device Lot Number0091661
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer04/06/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOSHIELD NAV6.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight82